Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Pharmacol. 2010 Apr;42(2):110-1. doi: 10.4103/0253-7613.64497.

Possible cross-sensitivity between sertraline and paroxetine in a panic disorder patient.

Author information

1
Department of Psychiatry and Dermatology, Jawaharlal Nehru Medical College, Datta Meghe Institute of Medical Sciences, (Deemed University), Sawangi (m), Wardha, Maharashtra, India.

Abstract

Cross-sensitivity due to paroxetine and sertraline, the SSRIs, is rarely reported in the literature. We report an adverse drug reaction to paroxetine and sertraline in a patient of panic disorder, who initially developed a maculopapular, erythematous, pruritic rash in the third week with sertraline 50 mg/day. The rash resolved within 2 days of its discontinuation and oral supplementation of diphenhydramine and betamethasone. 10 days following discontinuation of sertraline, the patient was shifted on sustain release paroxetine 12.5 mg/day when another skin reaction with the same appearance and distribution appeared on day 4 of it, suggesting a possibility of cross-sensitivity, a drug class effect. This case report intends to improve the awareness among clinicians to use caution when choosing an alternative SSRIs.

KEYWORDS:

Cutaneous adverse effects; cross-sensitivity; paroxetine; sertralineIntroduction

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Support Center